MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lens has not yet been explanted but is planned to be explanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
A physician reported having a patient who is significantly bothered by glare post implant of a zxt300 24.0 diopter intraocular lens.The patient will almost definitely be getting an intraocular lens (iol) exchange.The physician noted she would like to exchange the lens for a monofocal toric lens.
 
Additional Manufacturer Narrative
The physician reported that the patient elected to hold off on the iol exchange and that he is optimistic there will not be an explant of the lens.Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information received reported that the patient is still having unacceptable prismatic effects in the eye necessitating her to keep the eye closed while driving, especially at night.Its been 6 months with no improvement.The doctor also recalled that the patient's visual acuity was 20/50, but only refracting to 20/40.Furthermore it was confirmed that the lens was explanted on (b)(6) 2017.Outcomes attributed to adverse event: has now been updated to required intervention.If explanted, give date: (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information received reported that there was an incision enlargement and sutures used on (b)(6) 2017 during the explant.Also, the replacement lens was a zct 225 24.5 diopter intraocular lens (iol) with serial number (b)(4).Reportedly, there was no post-operative patient injury.No additional information was provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6525042
Report Number9614546-2017-00329
Device Sequence Number1269388
Product Code POE
UDI-Device Identifier05050474606463
UDI-Public(01)05050474606463(17)211027
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/27/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U240
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by Manufacturer07/20/2017
09/21/2017
11/01/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date08/15/2017
10/16/2017
11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;